Vahagn Mikaelian, PhD

Adjunct Associate Professor

Vahagn Mikaelian joined AUA in 2015. He's got his Master's degree in Mathematics from Yerevan State University.  Later he received Ph.D in Mathematics from Lomonosov Moscow State University. His main research interests are embedding and extensions of groups, wreath products, varieties and identities of groups, verbal subgroups, algorithmic algebra (computer algebra).

 

Higher education:

2011, Dr. of Science in Mathematics
Lomonosov Moscow State University

1994, Ph.D. in Mathematics
Lomonosov Moscow State University

1990, Master's in Mathematics
Yerevan State University

 

Courses taught

  • Linear Algebra
  • Discrete Mathematics

 

Main Publications:

  1. H. Mikaelian, Subvariety structures in certain product varieties of groups, Journal of Group Theory, 21 (2018), 5, 865–884.
  2. H. Mikaelian, Kp-series and varieties generated by wreath products of p-groups, International Journal of Algebra and Computations, 28 (2018), 8, 1693–1703.
  3. H. Mikaelian, On the classification of varieties generated by wreath products, Izvestiya: Mathematics, 82 (2018), 5, 1006–1018.
  4. H. Mikaelian, The Criterion of Shmel'kin and Varieties Generated by Wreath Products of Finite Groups, Algebra and logic, 56, 2, (2017), 108–115.
  5. H. Mikaelian, On some residual properties of the verbal embeddings of groups, Advances in Group Theory and Applications (AGTA), 1 (2016), 3–19.
  6. H. Mikaelian, Varieties generated by wreath products of abelian and nilpotent groups, Algebra and Logic, 54 (2015), 1, 70-73.
  7. H. Mikaelian, A. Yu. Olshanskii, On abelian subgroups of finitely generated metabelian groups, Journal of Group Theory, 16 (2013), 695–705.
  8. H. Mikaelian, A problem from the Kourovka notebook on embeddings of the group Q, J. Math. Sci. (Springer), 186 (2012), no. 5, 781–784.
  9. H. Mikaelian, Metabelian varieties of groups and wreath products of abelian groups, Journal of Algebra, 2007 (313), 2, 455–485.
  10. H. Mikaelian, On finitely generated soluble non-Hopfian groups, an application to a problem of Neumann, International Journal of Algebra and Computations, 17 (2007), Nos. 5-6, 1107–1113.
  11. H. Mikaelian, Über die normalen verbalen Einbettungen einiger Klassen der Gruppen, Beiträge zur Algebra und Geometrie, 45 (2004), 2, 501–516 (Deutsch und Englisch).
  12. H. Mikaelian, An embedding construction for ordered groups, Journal of the Australian Mathematical Society, 74 (2003), 379–392.
  13. H. Mikaelian, On embeddings of countable generalized soluble groups into two-generated groups, Journal of Algebra, 250 (2002), 1–17.
  14. H. Mikaelian, On varieties of groups generated by wreath products of abelian groups, Abelian groups, rings and modules (Perth, Australia, 2000), Contemp. Math., 273, Amer. Math. Soc., Providence, RI (2001),223-238.
  15. H. Mikaelian, Subnormal embedding theorems for groups, Journal of the London Mathematical Society, 62.2 (2000), 398–406.
  16. Hermann Heineken , V. H. Mikaelian, On normal verbal embeddings of groups, Journal of Mathematical Sciences, 100 (2000), no. 1, 1915–1924.

 

Research database IDs:

Zentralblatt für Mathematik: https://t.ly/EXD3
Research Gate: https://t.ly/ZE6E
ResearcherID (Web if Science): https://t.ly/w1mP
Scopus: https://t.ly/OXd8
MathNet: https://t.ly/LXZg

 

Awards:

2001: The first international Emil Artin Prize in Mathematics for the paper: Subnormal embedding theorems for groups, Journal of the London Mathematical Society, 62.2 (2000), 398-406. Mentioned in the Mathematics People section of the Notices of the Amer. Math. Soc., vol 48, n. 8, p. 834, September 2001.

 

Office location: #317W/PAB, Fall 2019